MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 7X40; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 7X40; STENT, ILIAC
Model Number C07040SL
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.  device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported the smart control, iliac 7 x 40 stent was attempted to be place at the lesion but there was resistance felt.The physician applied the force to advance the stent.Therefore additional pre-dilation was conducted by a balloon catheter (saber).The stent was re-advanced to the lesion but its distal tip got frayed and kinked.Therefore the stent was replaced with another one of the same size.Additional pre-dilation was performed and the stent was placed.The procedure was finished successfully.There was no reported patient injury.The product was clinically used and will not be returned for analysis.The target lesion was the left superficial femoral artery for stenotic lesion.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.An ipsilateral approach was made from the left femoral artery.The micro catheter (prominent, tokai medical) was used for backup and guidewire (astato xs/chevalier 14 tapered 30 ) were crossed the lesion.Pre-dilation was performed by balloon (coyote, boston scientific).
 
Additional Manufacturer Narrative
The smart control, iliac 7 x 40 stent was attempted to be placed at the lesion but there was resistance felt.The physician applied force to advance the stent.Therefore additional pre-dilation was conducted by a balloon catheter (saber).The stent was re-advanced to the lesion but its distal tip got frayed and kinked.Therefore the stent was replaced with another one of the same size.Additional pre-dilation was performed and the stent was placed.The procedure was finished successfully.There was no reported patient injury.The target lesion was the left superficial femoral artery for stenotic lesion.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.An ipsilateral approach was made from the left femoral artery.A non cordis micro catheter was used for backup and a non cordis guidewire crossed the lesion.Initial pre-dilation was performed using a non cordis balloon.The stent delivery system (sds) was prepped according to the instruction for use (ifu).There was no difficulty experienced in prepping the device.The stent was not manipulated during prep.The stent was properly mounted on the system when inspected prior to use.The size and brand sheath used is unknown.It is unknown if the device was being used for treatment of a chronic total occlusion.It is unknown if the device kinked or bend any time prior to the resistance/friction.It is unknown if the device pass through a previously placed stent.The device the sds experienced resistance/ friction with are unknown.It is unknown if other devices used with the product kink or bend at any time.It is unknown if other products successfully used with the device prior to the encountered resistance.The product was not returned for analysis.A device history record (dhr) review of lot 17606420 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses resistance/friction-outer sheath - in patient¿, ¿distal tip-sds kinked/bent - in patient¿ and ¿distal tip-sds frayed/split/torn - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event as calcification and tortuosity of the vessels has been known to create these very difficult procedural circumstances.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 7X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6419124
Report Number9616099-2017-00983
Device Sequence Number34766
Product Code NIO
UDI-Device Identifier20705032023815
UDI-Public20705032023815
Combination Product (Y/N)N
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberC07040SL
Device Catalogue NumberC07040SL
Device Lot Number17606420
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1